Jump to content
CrazyBoards.org

Recommended Posts

 

Hello!!

 
So I’ve been on Risperdal for 5 years. I was on 2 mg for 3 years and for the last 2 years I’ve been shifting from 3 to 4 mg. I gained weight. A good 20 pounds. I’m finally getting off on Friday and onto a new medication with less side effects. I’ve already been losing weight (very slowly) and wanted to know if I would get back down to my original weight (47 kilos) when I do get off. My new stable weight is 54 kilos and (although I'm 51.4 at the moment) and I hate it. So I would like to know what to expect when getting off the medication in terms of weight loss. Have any of you experienced it? And how hard did you have to work to get it off? I’m already busting my ass off at the gym and eating close to nothing. 
 
 
Please let me know!
Best wishes
T
 
Link to comment
Share on other sites

What is the new medication you are trying if I can ask? I hope it has less side effects for you.

 

I've been losing weight slowly too. I have gained so much more than you have though. Risperdal is usually not terrible in the weight gain department. I didn't gain any weight from it. I gained 100 lbs from zyprexa and seroquel after years of taking these meds. So I have a lot more to go. But I'm watching what I eat and exercising and I had a switch of meds too and I'm slowly losing weight.

 

It's good to lose weight slowly and not too rapidly. You should make sure you are eating enough to stay healthy too. You don't want your body going into starvation mode. Exercising is good. Just make sure you are eating enough so you can lose the weight in a healthy manner. Otherwise you risk messing with your metabolism. That is no fun. Trust me.

Link to comment
Share on other sites

What is the new medication you are trying if I can ask? I hope it has less side effects for you.

 

I've been losing weight slowly too. I have gained so much more than you have though. Risperdal is usually not terrible in the weight gain department. I didn't gain any weight from it. I gained 100 lbs from zyprexa and seroquel after years of taking these meds. So I have a lot more to go. But I'm watching what I eat and exercising and I had a switch of meds too and I'm slowly losing weight.

 

It's good to lose weight slowly and not too rapidly. You should make sure you are eating enough to stay healthy too. You don't want your body going into starvation mode. Exercising is good. Just make sure you are eating enough so you can lose the weight in a healthy manner. Otherwise you risk messing with your metabolism. That is no fun. Trust me.

Wow! Good luck with that! I'm not sure what other medication I'm gonna be put on I find out on Friday. I hope one with less side effects. These medications really know how to screw you up! Although I have to admit it kinda saved my life. What medications are there (atypical antipsychotics) with less side effects? I've already lost my period and sex drive. As well as this horrible weight gain. Can you please let me know? I'd be so grateful.

 

 

 

 

 

Best wishes,

T.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...